Alert archive / Michigan / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 39, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 15, 2026, 11:51 PM EDT for Steuben County, Indiana; Branch County, Hillsdale County, Michigan; Williams County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2026, 11:51 PM EDT (03:51 UTC)
- Expired
- Mar 16, 2026, 12:15 AM EDT
- In force
- 24 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Steuben County, IN, Branch County, MI, Hillsdale County, MI, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 90 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 6:42 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 447 m²/s²
- 0-3 km storm-relative helicity
- 751 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241
WUUS53 KIWX 160351
SVRIWX
INC151-MIC023-059-OHC171-160415-
/O.NEW.KIWX.SV.W.0039.260316T0351Z-260316T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
1151 PM EDT Sun Mar 15 2026
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northeastern Steuben County in northeastern Indiana...
Southeastern Branch County in southwestern Michigan...
Western Hillsdale County in southeastern Michigan...
Northwestern Williams County in northwestern Ohio...
* Until 1215 AM EDT.
* At 1151 PM EDT, a severe thunderstorm was located near Fremont, or
11 miles northeast of Angola, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Angola, Hillsdale, Jonesville, Fremont, Pioneer, Reading, Long
Lake, Ray, Cambria, Kinderhook, California, Ransom, Camden, North
Adams, Montgomery, Clear Lake, Bear Lake, Allen, York, and Lake
Wilson.
This includes the following highways...
Interstate 69 in Indiana between mile markers 355 and 357.
Interstate 69 in Michigan between mile markers 1 and 8.
Interstate 80 in Indiana between mile markers 143 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4162 8499 4185 8503 4200 8476 4200 8450
4168 8449
TIME...MOT...LOC 0351Z 230DEG 46KT 4177 8487
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 7:41 PM EDT, 4 hours 10 minutes earlier. Its key messages:
- A Wind Advisory remains in effect through this evening for southerly wind gusts up to 55 mph.
- A line of showers and thunderstorms moves through from west to east this evening. Damaging wind gusts are the primary hazard.
- Breezy, cold, with lake effect snow on Monday. Wind gusts of 30 to 40 mph with snow will result in worsening travel conditions Monday. A Winter Weather Advisory is in effect.
- Very cold through at least Wednesday morning with morning wind chills ranging from about 0 to 15 degrees.
Area forecast discussion, Mar 15, 7:41 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
741 PM EDT Sun Mar 15 2026
.KEY MESSAGES...
- A Wind Advisory remains in effect through this evening for
southerly wind gusts up to 55 mph.
- A line of showers and thunderstorms moves through from west
to east this evening. Damaging wind gusts are the primary
hazard.
- Breezy, cold, with lake effect snow on Monday. Wind gusts of
30 to 40 mph with snow will result in worsening travel
conditions Monday. A Winter Weather Advisory is in effect.
- Very cold through at least Wednesday morning with morning wind
chills ranging from about 0 to 15 degrees.
&&
.DISCUSSION...
Issued at 130 PM EDT Sun Mar 15 2026
Little change in thinking into tonight through Tuesday morning as a
major early spring storm system tracks through the region. As of
17z, a ~993 mb sfc low was analyzed near the IA/IL border. This
feature will continue to deepen east-northeast as its mid level
shortwave takes on a negative tilt and eventually closes off a deep
tropospheric low center north through the western and northern Great
Lakes tonight into Monday.
System warm sector continues to build north this afternoon with
strong southerly winds and temperatures surging well into the 60s to
near 70 for most locations. Weakening showers will clip far nw
IN and sw MI this afternoon, with most remaining dry with high
end advisory level wind gusts (up to 55 mph) anticipated at
times.
A more organized line of gusty showers and perhaps a few
thunderstorms remains on target to slide east through the area this
evening into the early overnight along an incoming strong cold
front. The strength of the low level wind field with 850 mb
magnitude up around 70 knots does continue to support SPC's slight
risk for iso-sct damaging winds with more robust low topped
convective elements. The potential saving grace this go around is
the overall dearth of instability this far north with models still
only in the low-mid 50s for sfc dewpoints pooled along the front.
May very well just end up just behind a line of showers with gusts
40-50 mph.
Blustery and sharply colder air wraps in under what should be a ~980
mb low into northern Michigan late tonight into Monday. Wind whipped
snow showers should also be flying later Monday morning through
Monday evening cwa-wide as low level lapse steepen under the
eastward advancing deformation/upper trough axis. Expect minor
accums and brief vis reductions outside of our LES belts during this
time. No changes to the Winter Weather Advisory for our northwest
flow LES belts Monday into Tuesday morning from a combination of 2-
5" of accumulating snow, temps well below freezing, and gusty winds
helping to create reduced visbys and blowing snow. Wind chills are
the story otherwise into Monday night and Tuesday, around zero
degrees Fahrenheit.
Ensemble and deterministic model solutions continue to point to late
Tuesday night into Wednesday morning for the next opportunity for
light snow as a clipper system drops through in northwest flow. The
flow pattern then looks to flatten out a bit thereafter supporting a
warming trend for the second half of the week.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 727 PM EDT Sun Mar 15 2026
VFR conditions for the first few hours with strong
south/southeast winds ahead of an approaching cold front. A few
rain showers are possible ahead of this front, as well as some
turbulence / low level wind shear.
Starting around 02Z, confidence in thunder increases as the cold
front approaches, so did add a tempo for TSRA and IFR
conditions. Once the front passes through, winds will become
more westerly and expect MVFR/IFR ceilings near 1000 ft. This
will last through the overnight hours.
On Monday, winds will become more northwest, and should have
snow showers throughout the day. Toward the afternoon,
confidence increasing in some heavier bands of snow, so did add
a Prob30 for lower visibility.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until midnight EDT /11 PM CDT/ tonight for
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
116-203-204-216.
Winter Weather Advisory from 8 AM EDT /7 AM CDT/ Monday to 11
AM EDT /10 AM CDT/ Tuesday for INZ005-006-103-104-204.
OH...Wind Advisory until midnight EDT tonight for OHZ001-002-004-
005-015-016-024-025.
MI...Wind Advisory until midnight EDT tonight for MIZ078>081-177-
277.
Winter Weather Advisory from 8 AM Monday to 11 AM EDT Tuesday
for MIZ078-079-177-277.
MARINE...Gale Warning until 5 AM EDT Tuesday for LMZ043-046.
&&
DISCUSSION...Steinwedel
AVIATION...NWSHazardous weather outlook, Mar 15, 10:41 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1041 PM EDT Sun Mar 15 2026 INZ103-104-204-MIZ078-177-277-170245- Northern La Porte-Eastern St. Joseph IN-Western St. Joseph IN- Cass MI-Northern Berrien-Southern Berrien- 1041 PM EDT Sun Mar 15 2026 /941 PM CDT Sun Mar 15 2026/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ MONDAY TO 11 AM EDT /10 AM CDT/ TUESDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Rain changing to snow showers tonight and remaining somewhat breezy with wind gusts of 30 to 35 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ007>009-017-018-023>027-032>034-116-216-MIZ080-081-OHZ001-002-004- 005-015-016-024-025-170245- Steuben-Noble-De Kalb-Whitley-Allen IN-Miami-Wabash-Huntington-Wells- Adams-Grant-Blackford-Jay-Northern Kosciusko-Southern Kosciusko- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 1041 PM EDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 56 IN EFFECT UNTIL 2 AM EDT MONDAY... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Remaining breezy on Monday with lake effect snow showers, mainly for the greater South Bend area into southwest Michigan. Snow showers may spread well inland at times. Therefore, areas of slippery travel and poor visibility are expected. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. INZ012>015-020-022-203-170245- Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-Southern La Porte- 1041 PM EDT Sun Mar 15 2026 /941 PM CDT Sun Mar 15 2026/ This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Tonight. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Remaining breezy on Monday with lake effect snow showers, mainly for the greater South Bend area into southwest Michigan. Snow showers may spread well inland at times. Therefore, areas of slippery travel and poor visibility are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ005-006-MIZ079-170245- Elkhart-Lagrange-St. Joseph MI- 1041 PM EDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 56 IN EFFECT UNTIL 2 AM EDT MONDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ MONDAY TO 11 AM EDT /10 AM CDT/ TUESDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LMZ043-046-170245- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1041 PM EDT Sun Mar 15 2026 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:52 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 38 min |
| Mar 15, 10:24 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Huntington, Kosciusko, Marshall and 4 more | 36 min |
| Mar 15, 10:38 PM EDT | Tornado Warning | IWX | Kosciusko | 22 min |
| Mar 15, 10:53 PM EDT | Tornado Warning | IWX | Kosciusko, Noble, Whitley | 11 min |
| Mar 15, 11:24 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange | 21 min |
| Mar 15, 11:59 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Jay, Wells | 31 min |
| Mar 16, 12:10 AM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 35 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2026Severe Thunderstorm Warnings in Indiana, 2026Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.